Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Pimple on nose, redness, itchy. Applied Neosporin, taken Doxycycline. Should I wait to see if it gets better?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Last week I had what I thought was a small pimple on my nose(on the tip of my nose, not on the inside). I messed with it a little trying to pop it, but then left it alone. It looked as if it were healing for a few days and then the top of my nose turned red. I woke up the next morning to small little bumps surrounding the bump I thought was a pimple. When I washed my face, a lot of the little bumps popped and now the whole area is sort of crusty and red. It is itchy. I have been keeping Neosporin on it. I woke up this morning and my face under my eye on the right side is sore. My nose looks that same as it did yesterday. This looks kind of like impetigo, which I had once as a child. I have no idea where this came from. Last night and this morning I took Doxycycline that I had left over from a previous bacterial infection.

Being that it is the weekend, I am wondering if I should wait to see if it gets any better, or go ahead and find an urgent care clinic that is open.
Posted Fri, 21 Sep 2012 in Skin Hair and Nails
Answered by Dr. Chandra Shekhar Sharma 47 minutes later
Welcome to XXXXXXX
It might be a small pimple on your nose, which probably got infected while trying to pop it out, and later adjoining skin got infected. Instead of Neosporin ointment you should apply Mupirocin ointment locally twice daily. A course of antibiotic like dicloxacillin or erythromycin may also be required. As nose and area around mouth is XXXXXXX area, please consult a skin specialist as soon as possible. You should get your blood sugar also tested.
Thanks for trusting XXXXXXX and posting your query.
Hope you found my response to your query informative and helpful.
If you have further concerns in this regard, I would be happy to discuss those with you as well.
With good wishes,
Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor